# SDR 9606769979

- Difficulty date: March 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9343
- Make and model: Doug DC-9-31
- Aircraft serial: 47439
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Flux Valve
- Condition: Malfunctioned
- Location: Lt Wing Tip
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT, HEADING LIGHT ON INSTRUMENT WARNING COMPARATOR ILLUMINATED.  RESLAVED RMI'S BUT UNABLE TO MAINTAIN HEADING WITHIN 22 TO 25 DEGREES OF MAGNETIC COMPASS.  DIRECTIONAL GYRO AND RMI'S DRIFT 20 TO 25 DEGREES OFF MAGNETIC COMPASS WITHIN 120 SECONDS.  FLIGHT RETURNED TO DTW AND LANDED WITHOUT INCIDENT.  REPLACED FLUX VALVE IN LEFT WING TIP.  ALSO, REPLACED NR 1 AND NR 2 DIRECTIONAL GYROS.  OPERATIONAL CHECK NORMAL AND AIRCRAFT RETURNED TO SERVICE.
